Re: Accutane and Cheilitis by alisa_ct ..... Peeling Lips Exfoliative Cheilitis
Date: 11/14/2004 4:41:47 PM ( 18 years ago ago)
I took oral tretinoin aka Vesanoid or, in the literature, all-trans retinoic acid. I think it is very closely related to Accutane, but it is a drug for leukemia. I haven't taken it in about 2 years. My symptoms started in July of this year. It did remind me a bit of the symptoms I had when I took Vesanoid, although with Vesanoid it was extreme dryness, cracking, and bleeding without the thickening and sudden peeling I now get. I haven't been diagnosed with cheilitis, but based on what people are saying I think that's what I have. I'm hesitant to go to a doctor right now and take drugs when I prefer to solve things naturally. I wrote that my doctor said I had a lip fungal infection, but info on the internet seems to suggest that a lip fungal infection is associated with angular cracks at the side of the mouth, which I haven't had. This is so much like the problem I have around once a year with my thumb, where the skin thickens and peels off. I think a side effect is that the tissue can get a fungal infection, but I don't feel it is the primary problem. I think the dermatologist said the thumb problem was a type of or related to psoriasis, but he may have used the term cheilitis. I have felt that the thumb problem may relate to GI disturbances and perhaps parasites. My current internist feels it is just an eczema. Right now the lip problem is isolated to one area that had gotten thinner than the rest of the lips. I am wondering whether new tissue is being built up and eventually it will be able to heal. Overall my lips look better.
<< Return to the standard message view
fetched in 0.05 sec, referred by www.curezone.org/forums/fmp.asp?i=375986